Alert archive / New York / Flash Flood Warnings in 2009

Flash Flood Warning 25, NWS New York, NY

July 26, 2009Kings County, Queens County, New York

NWS New York, NY issued this flash flood warning at Jul 26, 2009, 7:39 PM EDT for Kings County, Queens County, New York. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 26, 2009, 7:39 PM EDT (23:39 UTC)
Expired
Jul 26, 2009, 9:45 PM EDT
In force
2 hr
Issued by
NWS New York, NY
Area
Storm-based polygon
Flood severity
None

Counties Kings County, NY, Queens County, NY

The radar

The Brookhaven radar (KOKX), 87 km from the middle of the area, began a volume at 23:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 11.7 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2009-07-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 933 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2009-07-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 161 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
933 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
889 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
161 m²/s²
0-3 km storm-relative helicity
217 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KOKX 262339
FFWOKX
NYC047-081-270145-
/O.NEW.KOKX.FF.W.0025.090726T2339Z-090727T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
739 PM EDT SUN JUL 26 2009

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  QUEENS COUNTY IN SOUTHEAST NEW YORK...
  KINGS (BROOKLYN) COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 945 PM EDT...

* AT 736 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
FLASH FLOODING FROM A LINE OF THUNDERSTORMS TRAINING INTO THE 
REGION...MOVING NORTHEAST AT 30 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 4056 7392 4060 7384 4065 7384 4063 7388
      4058 7388 4060 7391 4058 7393 4062 7404
      4080 7391 4078 7375 4068 7373 4063 7376
      4064 7382 4061 7380 4062 7376 4060 7374
      4055 7389

$$

NV
2 follow-up statements
000 
WGUS71 KOKX 270101
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
901 PM EDT SUN JUL 26 2009

NYC047-081-270145-
/O.CON.KOKX.FF.W.0025.000000T0000Z-090727T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINGS (BROOKLYN) NY-QUEENS NY-
901 PM EDT SUN JUL 26 2009

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
QUEENS AND KINGS (BROOKLYN) COUNTIES...

AT 859 PM EDT...THE NATIONAL WEATHER SERVICE WAS TRACKING ANOTHER 
AREA OF HEAVY SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING 
LOCATED OVER NEW YORK HARBOR...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 1 1/2 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF URBAN 
AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE 
AREAS AND LOW LYING SPOTS.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

&&

LAT...LON 4056 7392 4060 7384 4065 7384 4063 7388
      4058 7388 4060 7391 4058 7393 4062 7404
      4080 7391 4078 7375 4068 7373 4063 7376
      4064 7382 4061 7380 4062 7376 4060 7374
      4055 7389

$$

NV
000 
WGUS71 KOKX 270141
FFSOKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
941 PM EDT SUN JUL 26 2009

NYC047-081-270150-
/O.EXP.KOKX.FF.W.0025.000000T0000Z-090727T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KINGS (BROOKLYN) NY-QUEENS NY-
941 PM EDT SUN JUL 26 2009

...THE FLASH FLOOD WARNING WILL EXPIRE AT 945 PM EDT FOR QUEENS AND
KINGS (BROOKLYN) COUNTIES...

THE WARNING WILL BE ALLOWED TO EXPIRE AS THE HEAVY SHOWERS AND 
THUNDERSTORMS HAVE MOVED NORTHEAST OF THE REGION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
SUNDAY EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

LAT...LON 4056 7392 4060 7384 4065 7384 4063 7388
      4058 7388 4060 7391 4058 7393 4062 7404
      4080 7391 4078 7375 4068 7373 4063 7376
      4064 7382 4061 7380 4062 7376 4060 7374
      4055 7389

$$

NV

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 26, 4:15 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 26, 4:15 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
415 PM EDT SUN JUL 26 2009

.SYNOPSIS...
A TROUGH OF LOW PRESSURE...AHEAD OF A COLD FRONT THROUGH EASTERN
OHIO...WILL BE THE FOCUS OF SHOWERS AND THUNDERSTORMS THIS EVENING INTO
TONIGHT. THE COLD FRONT WILL SLOWLY ADVANCE TODAY...REACHING
EASTERN NEW JERSEY BY LATE TONIGHT...THEN DISSIPATE MONDAY. A
SERIES OF TROUGHS WILL DEVELOP IN THE LEE OF THE APPALACHIANS
THROUGH THE WEEK...KEEPING THE THREAT OF SHOWERS AND THUNDERSTORMS
IN THE AREA.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
DESTABILIZING ATMOSPHERE CURRENTLY WITH INCREASING SHEAR. SEVERE
THUNDERSTORM WATCH ISSUED THROUGH 11PM. 40-50 KT LOW LEVEL JET
NOTED ON OKX 18Z SOUNDING EXPECTED TO COMBINE WITH LOWERING
LCL/S...HOWEVER UNIDIRECTIONAL SHEAR WILL BE THE LIMITING FACTOR
FOR TORNADOES. DAMAGING WINDS AND LARGE HAIL THE MAIN THREAT.

THE INITIAL CHALLENGE WILL CONTINUE TO BE ASSESSING TRIGGER
TIME...AS CLOUDS HAVE MAINTAINED SOMEWHAT STABLE LOW LEVELS.
HOWEVER...BASED ON SATELLITE AND RADAR TRENDS...VIGOROUS GROWTH OF
CBS INDICATES THAT IT WILL NOT TAKE MUCH SUN TO ALLOW FORMATION OF
THUNDERSTORMS.

THINK THE FLAVOR OF THE CONVECTION WILL BE LINES OR CLUSTERS THAT
DO NOT NECESSARILY START OUT WITH MUCH ROTATION...BUT RATHER TAKE
ON THOSE CHARACTERISTICS AS THEY MOVE INTO A MORE HIGHLY SHEARED
ENVIRONMENT. FLASH FLOOD WATCH ALSO CONTINUES DUE TO HIGH
DEWPOINTS IN VIGOROUS THUNDERSTORM GROWTH.

ALSO...DUE TO LONG PERIOD OCEAN SWELLS AND GUSTY SOUTHERLY
WINDS...A HIGH RISK OF RIP CURRENTS IS FORECAST FOR THE REST OF TODAY
FOR ALL ATLANTIC OCEAN BEACHES. PLEASE SEE THE LATEST NYCCFWOKX
FOR DETAILS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY/...
THE COLD FRONT THAT MOVES THROUGH LATER TONIGHT DISSIPATES IN THE
LOW LEVELS...BUT THE RESIDUAL MID LEVEL BOUNDARY REMAINS IN PLACE
THROUGH AT LEAST TUESDAY.

A PERSISTENT UPPER TROUGH REMAINS ENTRENCHED OVER EASTERN CANADA.
MUGGY AIRMASS IS NOT REALLY SCOURED OUT BY THE FRONT...SO WITH THE
UPPER LOW AND HIGH DEWPOINTS ON PLACE..UNSETTLED WEATHER IS
EXPECTED FOR AT LEAST THE NEXT FEW DAYS.

WILL STICK WITH A MAINLY DIURNAL TREND TO POP...KEEP THUNDERSTORMS
IN THE FORECAST AND TRY TO TWEAK TO INDIVIDUAL SHORTWAVES AS MUCH
AS POSSIBLE.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE EXTENDED FORECAST CONTINUES TO SHOW A SUMMER-LIKE PATTERN WITH
NO MAJOR RAIN MAKERS AND TEMPERATURES NEAR CLIMATOLOGY. ISOLATED TO
SCATTERED AFTERNOON CONVECTION WILL BE POSSIBLE EACH DAY...HOWEVER
THE BEST CHANCE OF SHOWERS AND THUNDERSTORMS ARRIVES LATE THURSDAY
WITH AN APPROACHING COLD FRONT. MODEL GUIDANCE CONTINUES TO SHOW NYC
APPROACHING UPPER 80S TO NEAR 90 DEGREES FOR MIDWEEK. IT REMAINS TO
BE SEEN IF WE WILL MAKE IT TO THE END OF JULY WITHOUT REACHING 90
DEGREES IN CENTRAL PARK FOR THE ONLY THE SECOND TIME SINCE RECORDS
BEGAN (THE LAST TIME CENTRAL PARK HAD NO 90 DEGREE DAYS IN JUNE AND
JULY WAS 1996).

&&

.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
LIFR STRATUS WILL CONTINUE TO STRADDLE KGON/KISP INTO THIS
EVENING...OTHERWISE MAINLY VFR IN SCATTERED CLOUDS ACROSS
REMAINDER OF TERMINALS. PARTIAL SUNSHINE HAS ALLOWED FOR DE
STABILIZATION...WITH SHOWERS AND TSTMS EXPECTED TO DEVELOP LATE
THIS AFTERNOON INTO THIS EVENING. LOW MVFR CONDS POSSIBLE IN
STORMS. A 2 HR TEMPO HAS BEEN USED TO REPRESENT BEST
TIMING AT EACH TERMINAL...OVERALL BETWEEN 22Z AND 06Z. SOME OF
THE STORMS COULD BE SEVERE...WITH STRONG WINDS AND LARGE HAIL.

SCT SHOWERS AND TSTMS ARE EXPECTED TO CONTINUE TONIGHT AS A COLD
FRONT ENTERS THE AREA...ALTHOUGH THE SEVERITY OF THE STORMS WILL
DIMINISH AFTER MIDNIGHT WITH THE LOSS OF HEATING. HAVE ONLY KEPT
VCSH WITH VFR CIGS IN THE FORECAST AFTER 06Z DUE TO LOW
CONFIDENCE OF A SPECIFIC TERMINAL BEING AFFECTED.
OTHERWISE...WOULD EXPECT MVFR CIGS IN SHOWERS/TSTMS.

WOULD THINK THAT STRATUS/FOG ACROSS EASTERN TERMINALS WOULD DISPERSE
WITH EVENING CONVECTION...BUT THEN UNCERTAINTY EXISTS WITH
RE-DEVELOPMENT DUE TO LIKELY ONGOING SCT CONVECTIVE ACTIVITY.

STRATUS FOG DEVELOPMENT POSSIBLE ACROSS COASTAL TERMINALS MON
MORNING...OTHERWISE VFR CONDS WITH MVFR IN SCT CONVECTION.

OUTLOOK FOR 18Z MON THROUGH THU...
MON-FRI: VFR. ISOLD TO SCT AFTERNOON/EVENING CONVECTION WITH MVFR
CONDITIONS.

&&

.MARINE...
A SOUTHERLY FLOW WILL CONTINUE ACROSS THE AREA FOR THE NEXT SEVERAL
DAYS. SEAS HAVE REMAINED BELOW SCA...BUT LLJ EXPECTED TO STRENGTHEN
OVER THE WATERS TONIGHT WHICH SHOULD HELP BUILD SEAS TO MARGINAL
SCA...CONTINUING INTO MONDAY. WILL CONTINUE SCA FOR OCEAN WATERS AND
LET SUBSEQUENT SHIFTS EXAMINE WAVE TRENDS.

ONCE OCEAN SEAS REACH MARGINAL SCA THEY COULD WAVER AROUND THERE
THROUGH THE FORECAST PERIOD WITH PERSISTENT SOUTHERLY FLOW AND
PERIODIC STRENGTHENING OF THE LLJ.

LATE AFTERNOON/EVENING AMBROSE JET DEVELOPMENT COULD HAVE MARGINAL
SCA WINDS ON THE WESTERN WATERS EACH DAY.

&&

.HYDROLOGY...
SHOWERS AND THUNDERSTORMS COULD PRODUCE AREAL AVERAGE RAINFALL OF
THREE QUARTERS TO AROUND ONE INCH THIS EVENING. LOCALLY HIGHER
AMOUNTS OF TWO OR MORE INCHES ARE POSSIBLE WITH THE STRONGER STORMS
AND STORMS MOVING ACROSS THE SAME AREAS. FLASH FLOOD GUIDANCE
OUTSIDE NYC GENERALLY 2 TO 2 1/2 INCHES IN 3 AND 6 HOURS. FLASH
FLOODING...AND URBAN FLOODING...IS A POSSIBILITY THIS AFTERNOON
AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
FORECAST AREA.

ADDITIONAL RAINFALL WILL BE POSSIBLE EACH AFTERNOON AND
EVENING...MONDAY THROUGH FRIDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR CTZ005>012.
NY...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NYZ067>081.
NJ...FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR NJZ002>006-011.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EDT MONDAY FOR ANZ350-353-355.

&&

SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...BC/MAS
AVIATION...NV
MARINE...BC/MAS
HYDROLOGY...BS
Hazardous weather outlook, Jul 26, 4:26 PM EDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
426 PM EDT SUN JUL 26 2009

CTZ005>012-NJZ002>006-011-NYZ067>081-272030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
426 PM EDT SUN JUL 26 2009

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   FLASH FLOOD WATCH.

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS PLACED THE AREA
IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT. THE PRIMARY THREAT WILL BE DAMAGING WIND GUSTS...ALTHOUGH
LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS ARE POSSIBLE EACH AFTERNOON AND EVENING FOR THE NEXT
FEW DAYS...WHICH MAY PRODUCE HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-272030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
426 PM EDT SUN JUL 26 2009

...SEVERE THUNDERSTORM WATCH 626 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

In the hours before

Special weather statement, Jul 26, 5:58 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
558 PM EDT SUN JUL 26 2009

NYZ077-262300-
NASSAU-
558 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORMS WILL IMPACT NASSAU COUNTY...

AT 557 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FREEPORT TO VALLEY
STREAM...AND MOVING NORTHEAST AT 10 MPH.

PEOPLE IN NASSAU COUNTY...INCLUDING LYNBROOK...VALLEY STREAM...
OCEANSIDE...WOODMERE...CEDARHURST...LIDO BEACH...LONG BEACH...
FREEPORT...BALDWIN AND ELMONT...SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

WINDS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS. IN ADDITION...VERY
HEAVY RAIN IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE PONDING
OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

JMC
Local storm report, Jul 26, 6:41 PM EDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
641 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             SUMMIT                  40.71N 74.37W
07/26/2009  E0.88 INCH       UNION              NJ   TRAINED SPOTTER

            NICKEL SIZE HAIL

0552 PM     HAIL             SPRINGFIELD             40.70N 74.32W
07/26/2009  E1.00 INCH       UNION              NJ   TRAINED SPOTTER

            QUARTER SIZE HAIL

0553 PM     HAIL             WEST ORANGE             40.79N 74.26W
07/26/2009  E0.88 INCH       ESSEX              NJ   TRAINED SPOTTER

            QUARTER SIZE

0555 PM     HAIL             MAPLEWOOD               40.73N 74.27W
07/26/2009  E1.00 INCH       ESSEX              NJ   PUBLIC

            QUARTER SIZE HAIL

0555 PM     HAIL             WEST ORANGE             40.79N 74.26W
07/26/2009  E0.88 INCH       ESSEX              NJ   TRAINED SPOTTER

            NICKEL SIZE HAIL

&&

JP
Local storm report, Jul 26, 7:12 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
712 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0707 PM     LIGHTNING        FLATBUSH                40.64N 73.95W
07/26/2009                   KINGS              NY   EMERGENCY MNGR

            *** 1 INJ *** 41-M SRUCK BY LIGHTNING AT CRICKET FIELD IN
            FLATBUSH NEAR AVE S. UNCONSCIOUS BUT REVIVED ENROUTE TO
            HOSPITAL.

&&

SMITH
Local storm report, Jul 26, 7:21 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
721 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     FUNNEL CLOUD     1 S FLUSHING            40.76N 73.84W
07/26/2009                   QUEENS             NY   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED A FUNNEL CLOUD/POSSIBLE SMALL
            ROPE.

&&

SMITH
Special weather statement, Jul 26, 7:27 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
727 PM EDT SUN JUL 26 2009

NYZ072-073-075>077-270030-
BRONX-KINGS (BROOKLYN)-NASSAU-NEW YORK (MANHATTAN)-QUEENS-
727 PM EDT SUN JUL 26 2009

...STRONG THUNDERSTORMS WILL IMPACT BRONX...KINGS (BROOKLYN)...
NASSAU...NEW YORK (MANHATTAN) AND QUEENS COUNTIES...

AT 726 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM VERRAZANO-NARROWS
BRIDGE TO CANARSIE TO LONG BEACH...OR ALONG A LINE EXTENDING FROM
VERRAZANO-NARROWS BRIDGE TO FLATBUSH TO LONG BEACH...AND MOVING
NORTHEAST AT 20 MPH.

SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE
STORMS. IN ADDITION...VERY HEAVY RAIN...IS OCCURRING WITH THESE
STORMS. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

SMITH
Local storm report, Jul 26, 7:36 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
736 PM EDT SUN JUL 26 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0629 PM     LIGHTNING        NEWARK                  40.72N 74.17W
07/26/2009                   ESSEX              NJ   EMERGENCY MNGR

            *** 1 INJ *** LIGHTNING STRUCK OUTSIDE HOUSE...HIT 2-3
            PEOPLE. ONE IN CARDIAC ARREST. MT VERNON PLACE IN NEWARK

&&

SMITH

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 25, 11:04 PM EDTAreal Flood AdvisoryOKXOrange86 min
Jul 25, 11:47 PM EDTFlash Flood WarningOKXOrange118 min
Jul 26, 4:35 AM EDTFlash Flood WatchOKXBronx, Kings, New York, Orange, Putnam, Richmond and 3 more19 hr
Jul 26, 3:24 PM EDTSpecial Marine WarningOKX36 min
Jul 26, 4:05 PM EDTSpecial Marine WarningOKX55 min
Jul 26, 4:17 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens43 min
Jul 26, 4:27 PM EDTSpecial Marine WarningOKX44 min
Jul 26, 4:57 PM EDTSpecial Marine WarningOKX66 min
Jul 26, 5:08 PM EDTSevere Thunderstorm WarningOKXKings, Nassau, Queens45 min
Jul 26, 5:30 PM EDTSpecial Marine WarningOKX31 min
Jul 26, 5:51 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland39 min
Jul 26, 5:52 PM EDTAreal Flood AdvisoryOKXRockland, Westchester113 min
Jul 26, 5:59 PM EDTAreal Flood AdvisoryOKXBronx, Kings, Nassau, New York, Queens, Richmond2 hr
Jul 26, 6:14 PM EDTFlash Flood WarningOKXNew York49 min
Jul 26, 6:20 PM EDTSevere Thunderstorm WarningOKXBronx, Kings, New York, Queens, Westchester40 min
Jul 26, 6:24 PM EDTSevere Thunderstorm WarningOKXOrange, Rockland, Westchester51 min
Jul 26, 6:25 PM EDTSpecial Marine WarningOKX65 min
Jul 26, 6:45 PM EDTTornado WarningOKXNassau, Queens30 min
Jul 26, 6:55 PM EDTSevere Thunderstorm WarningOKXNassau, Suffolk50 min
Jul 26, 6:59 PM EDTSpecial Marine WarningOKX91 min

Nearby

Flash Flood Warnings in New York, 2009Every flash flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.